MAUDE Adverse Event Report: ABBOTT VASCULAR HT BALANCE GUIDE WIRE

ABBOTT VASCULAR HT BALANCE GUIDE WIRE
Catalog Number 1001780
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during unpacking, the tip of a 3 cm balance middleweight (bmw) guide wire was noted to be broken.Therefore, the device was replaced with a non-abbott guide wire to successfully complete the procedure.There was no patient involvement.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported break was able to be confirmed; however there were noted damages (bent shaping ribbon, bent/ stretched tip coils).A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HT BALANCE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9104390
Report Number2024168-2019-11972
Device Sequence Number2487024
Product Code DQX
UDI-Device Identifier08717648013836
UDI-Public08717648013836
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number1001780
Device Lot Number8081071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 09/02/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1